Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Feb 22, 2007, 2:15 PM EST for Broward County, Collier County, Palm Beach County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 2:15 PM EST (19:15 UTC)
- Expired
- Feb 22, 2007, 6:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 84 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 221915 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 215 PM EST THU FEB 22 2007 ...DEWPOINTS HAVE DROPPED SIGNIFICANTLY THIS AFTERNOON LEADING TO RED FLAG CONDITIONS ACROSS MANY INTERIOR AND SOME EAST COAST LOCATIONS... FLZ063-066>072-222300- /O.NEW.KMFL.FW.W.0012.070222T1915Z-070222T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN- 215 PM EST THU FEB 22 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. BEGINNING AT 1PM...RELATIVE HUMIDITIES HAVE DROPPED BELOW 35 PERCENT ACROSS GLADES, HENDRY, WESTERN PALM BEACH, WESTERN BROWARD, EASTERN COLLIER, AND WESTERN COLLIER COUNTIES...WITH THE EXCEPTION OF THE IMMEDIATE COASTAL PORTIONS OF COLLIER COUNTY. ON THE EAST COAST...LOCAL DEEP MIXING HAS OCCURRED IN A FEW LOCATIONS...CAUSING RELATIVE HUMIDITIES TO DROP BELOW CRITICAL LEVELS IN THE FORT LAUDERDALE METRO AREA AND OTHER ISOLATED OTHER LOCATIONS OF THE METRO BROWARD AND PALM BEACH COUNTY REGION. THESE CONDITIONS SHOULD LAST THROUGH THE LATE AFTERNOON...AND IN SOME AREAS MAY REACH THE 4 HOUR DURATION CRITERIA FOR LOW HUMIDITIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ STRASSBERG
1 follow-up statement
000 WWUS82 KMFL 222311 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 611 PM EST THU FEB 22 2007 ...RED FLAG WARNING ALL INTERIOR AND WEST ZONES FROM 11 AM TO 6 PM FRIDAY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... ...FIRE WEATHER WATCH ALL EAST COAST ZONES FROM 11 AM TO 6 PM FRIDAY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... FLZ063-066-067-069>071-230715- /O.EXP.KMFL.FW.W.0012.000000T0000Z-070222T2300Z/ /O.NEW.KMFL.FW.W.0013.070223T1600Z-070223T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-WESTERN COLLIER-EASTERN COLLIER- WESTERN BROWARD- 611 PM EST THU FEB 22 2007 ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY. THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. DRY AIR AT THE SURFACE AND ALOFT WILL REMAIN OVER SOUTH FLORIDA FRIDAY. TEMPERATURES WILL CLIMB TO THE LOWER 80S INTERIOR AND WEST AND RELATIVE HUMIDITIES WILL AGAIN PLUNGE TO BELOW 35 PERCENT FOR 4 OF MORE CONSECUTIVE HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ068-072-230715- /O.EXP.KMFL.FW.W.0012.000000T0000Z-070222T2300Z/ /O.NEW.KMFL.FW.A.0008.070223T1600Z-070223T2300Z/ PALM BEACH EASTERN-BROWARD METROPOLITAN- 611 PM EST THU FEB 22 2007 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. THE RED FLAG WARNING TOR TODAY IS NO LONGER IN EFFECT. DRY AIR WILL BE OVER THE METROPOLITAN ZONES EARLY FRIDAY. BUT A SEA BREEZE MAY DEVELOP EARLY AND STRONG ENOUGH TO PULL LOW LEVEL MOISTURE ONSHORE, CURTAILING HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE. I A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ073-075-230715- /O.NEW.KMFL.FW.W.0013.070223T1600Z-070223T2300Z/ WESTERN DADE-MAINLAND MONROE- 611 PM EST THU FEB 22 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY. DRY AIR AT THE SURFACE AND ALOFT WILL REMAIN OVER SOUTH FLORIDA FRIDAY. TEMPERATURES WILL CLIMB TO THE LOWER 80S INTERIOR AND WEST AND RELATIVE HUMIDITIES WILL AGAIN PLUNGE TO BELOW 35 PERCENT FOR 4 OF MORE CONSECUTIVE HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ074-230715- /O.NEW.KMFL.FW.A.0008.070223T1600Z-070223T2300Z/ DADE METROPOLITAN- 611 PM EST THU FEB 22 2007 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. DRY AIR AT THE SURFACE AND ALOFT WILL REMAIN OVER SOUTH FLORIDA FRIDAY. TEMPERATURES WILL CLIMB TO THE LOWER 80S INTERIOR AND WEST AND RELATIVE HUMIDITIES WILL AGAIN PLUNGE TO BELOW 35 PERCENT FOR 4 OF MORE CONSECUTIVE HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 22, 9:46 AM EST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 22, 9:46 AM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 946 AM EST THU FEB 22 2007 .UPDATE...WEAK SURFACE TROUGH IS NOW SOUTH OF THE FL PENINSULA AS ALL SITES ARE NOW REPORTING NW WINDS. SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS THE LOCAL AREA AS WELL AS UPSTREAM OVER CENTRAL AND NORTH FL...AND WITH ADDITIONAL DRYING TAKING PLACE BEHIND THE TROUGH TODAY...AM EXPECTING AN ABUNDANCE OF SUNSHINE THIS AFTERNOON WITH HIGHS REACHING NEAR 80 ACROSS THE AREA. CURRENT FCST IS RIGHT ON TRACK...SO NO SIGNIFICANT CHANGES WILL BE MADE THIS MORNING. /GREGORIA && .PREV DISCUSSION... /ISSUED 338 AM EST THU FEB 22 2007/ SYNOPSIS...CDFNT OVER WRN ATLC EXTENDING WEST TO A WEAK SFC LOW JUST OFF THE COAST OF THE CAROLINAS. A LOW LVL TROUGH EXTENDS FROM THIS LOW SW TO SE CENTRAL FLORIDA/OKEECHOBEE REGION. VERY LITTLE (IF ANY) CLOUD/PRECIP ASSOCIATED WITH THIS TROUGH AT THIS TIME. SFC HIGH ACROSS CENTRAL SECTIONS OF THE COUNTRY EXTENDING SOUTH TO CENTRAL GULF OF MEX. SHORT TERM...TODAY THROUGH SATURDAY NIGHT...SFC LOW AND ASSOCIATED TROUGH WILL CONTINUE TO MOVE SE AND THE ONLY EFFECT OVER S. FL WILL BE A SHIFT TO NORTHERLY WINDS. SFC HIGH OVER CENTRAL PORTIONS OF THE COUNTRY WILL MOVE NORTHEAST BEHIND THE SFC LOW AND THIS WILL RESULT IN SFC WIND FLOW SHIFTING TO NE/E OVER THE LOCAL AREA BY FRIDAY NIGHT. A SECOND FRONTAL SYSTEM WILL START TO DEVELOP OVER TX/OK PANHANDLE AS A VIGOROUS SHORT WAVE TROUGH MOVES EAST THROUGH THE CENTRAL PLAINS SATURDAY. THIS SYSTEM WILL PLAY A ROLE IN THE LOCAL WX SCENARIO DURING THE EXTENDED PORTION OF THE FORECAST PACKAGE, BUT FOR THE TIME BEING, RELATIVELY DRY AIR AND MID/UPPER LVL SUBSIDENCE WILL KEEP S. FL FREE OF PRECIP DURING THIS PERIOD. LONG TERM...SUNDAY THROUGH WEDNESDAY...DEVELOPING SYSTEM MENTIONED ABOVE WILL RAPIDLY MOVE NE WITH SFC LOW OVER THE GREAT LAKES REGION AND A FRONT EXTENDING SOUTH TO FL PANHANDLE. LOCAL LOW LVL FLOW WILL TURN MORE SOUTHERLY IN RESPONSE TO SFC LOW AND THIS FLOW WILL BEGIN TO ADVECT MOISTURE NORTH OVER S. FL AS EARLY AS SUNDAY, SO WILL INTRODUCE A SLIGHT CHANCE OF SHWRS AT THIS POINT. GFS SLOWS THIS SYSTEM A LITTLE AND ONLY BRINGS IT TO CENTRAL FLORIDA BY MON AFTERNOON AND TO JUST NORTH OF OKEECHOBEE BY MON NIGHT, HOWEVER GFS INDICATES A POSSIBLE PACIFIC/TROPICAL CONNECTION WITH PLENTY OF MOISTURE STREAMING NORTHEAST ACROSS S. FL AHEAD OF THE SYSTEM. DECIDED TO GO WITH A CHANCE OF RAIN ALL AREAS TO ACCOUNT FOR THIS STARTING LATE SUN NIGHT. WILL ALSO MENTION ISOLD TSTMS VCNTY OKEECHOBEE AS BOUNDARY GETS CLOSE TO THE AREA AND UPPER LVL DYNAMICS BECOME MORE FAVORABLE. FRONT WILL CONTINUE TO CRAWL SOUTH BUT WILL NOT CLEAR S. FL BEFORE WED, SO WILL KEEP CLOUDS AND MENTION OF SHWRS IN THE FORECAST. AVIATION...MOSTLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH THE ONLY EXCEPTION BEING IN THE MORNING AROUND SUNRISE SOME PATCHY FOG MAY AFFECT TMB AND APF. OTHERWISE, A FEW TO SCT CLOUDS AT 3K TO 5K FT MAY OCCUR DURING THE DAY ALONG WITH NORTHWEST TO NORTH WINDS AT LESS THAN 10KTS. MARINE...AS MENTIONED ABOVE...ONLY EFFECT OF TROUGH MOVING THROUGH THE AREA TODAY WILL BE A SHIFT TO NORTHERLY WINDS. GULF STREAM SHOULD REACT BY BUILDING SLOWLY THROUGH FRIDAY BUT WILL REMAIN BELOW ADVISORY CRITERIA. WNDS AND SEAS SHOULD REMAIN BELOW SCA REST OF THE WATERS AS WELL. FIRE WEATHER...PLENTY OF SUNSHINE ACROSS THE AREA FRIDAY SHOULD ALLOW MAX AFTERNOON TEMPS TO REACH MID 80S OVER INTERIOR SECTIONS OF S. FL. THIS IN TURN WILL COMBINE WITH DEWPOINTS IN THE UPPER 40S/LOWER 50S TO RESULT IN RELATIVE HUMIDITIES AT OR BELOW 35% FOR A COUPLE OF HOURS. AT THIS TIME..WILL CONTINUE TO MONITOR THIS SITUATION AND LET DAY SHIFT GATHER MORE DATA BEFORE DECIDING TO GO WITH A FIRE WEATHER WATCH. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 59 76 61 / 0 0 - - FORT LAUDERDALE 79 60 79 64 / 0 0 - - MIAMI 80 60 79 62 / 0 0 - - NAPLES 78 56 78 56 / 0 0 - - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...47/RHG SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Feb 22, 9:19 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 919 AM EST THU FEB 22 2007 FLZ063-066>075-230230- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 919 AM EST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS ARE EXPECTED TO TURN TO A MORE EASTERLY DIRECTION BY SATURDAY POSSIBLY INCREASING THE RISK OF RIP CURRENTS ALONG THE EAST COAST INTO SUNDAY. A FRONTAL BOUNDARY IS EXPECTED TO PUSH THROUGH SOUTH FLORIDA ON MONDAY CREATING THE CHANCE OF SHOWERS ACROSS THE AREA AND EVEN A SLIGHT CHANCE OF A THUNDERSTORM IN THE AFTERNOON ACROSS WESTERN PALM BEACH...GLADES...AND HENDRY COUNTIES INCLUDING LAKE OKEECHOBEE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:11 PM EST | Fire Weather Watch | MFL | Broward, Miami-Dade, Palm Beach | 9 hr |
| Feb 22, 6:11 PM EST | Red Flag Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 24 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.